Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
27, 5’6, 164 lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
What side effects did you experience that have yet to resolve since discontinuation?
- Dry coughs
- Weaker erections
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[*] Loss of Libido / Sex Drive
[*] Erectile Dysfunction
[ ] Complete Impotence
[*] Loss of Morning Erections
[*] Loss of Spontaneous Erections
[*] Loss of Nocturnal Erections
[*] Watery Ejaculate
[*] Reduced Ejaculate
[ ] Inability or Difficulty to Ejaculate / Orgasm
[*] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfulness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts
[*] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[*] Testicular Pain
[*] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[*] Muscle Wastage
[*] Muscle Weakness
[*] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[*] Stomach Pains / Digestion Problems
[*] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[*] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[*] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[*] Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I took finasteride almost 3 weeks ago. Immediately after I took my first dose, I felt dizzy, had a huge headache, had short-term memory issues, breast pain, ball ache and huge hair shed.
I got off the dose 20 days ago.
First week off fin was fine and symptoms improved. However, 1 week after my last dose, I started getting erection problems, insomnia, increased scalp itch and increased hair loss.
I also have a huge fever and dry coughs 3-4 days ago and took tylenol.
Currently, the scalp itch and hair loss have stopped and I’m not certain if they stopped due to the fever and/or tylenol.
I still suffer from sleeping problems and erection issues, and neither of these issues appear to be improving. For the past 4 or 5 days, I’ve only been sleeping 1-3 hours per night. I know I should be tired, but I’m not. I know that something isn’t right about my body.
A couple of nights ago, I had trouble sleeping due to night sweats. Then the next night, my body felt hot even when it wasn’t. I’m not sure how to explain it.
I just lost all faith. I can’t believe I did this to myself.
I wanted to wait a bit before I posted this, but right now, I’m about 80-90% recovered. Recovery happened about a week ago. Don’t know why.
- My hair is shedding far, far less. Almost like pre-fin. I think some of it is growing back, too. I 100% think I had telogen effluvium caused by finasteride. My hair texture completely changed the day after I took fin.
- My scalp is itching far, far less than last month. I still get the odd zits on my scalp for some reason. Hope they go away soon.
- My insomnia has massively improved. I can stay asleep for 6-8 hours a night. Sometimes I wake up in the middle, but I go right back to sleep. Yesterday, I was able to fall asleep for 2 hours (5 PM - 7 PM) immediately after masturbating, then fall asleep from 12 AM to 7 AM.
- My weight has stabilized around 158-162 lbs.
- My stomach doesn’t hurt anymore. My stools look a bit weird sometimes, but they’re a massive improvement from what they were last month.
- Tinnitus still comes and goes. I get maybe 1 or 2 small ringings every day.
- My dick and libido are around 60-90% recovered.
Hope I don’t relapse. People here talk about a zig-zag recovery, and I definitely believe this is true. I recovered a bit the first month off fin, but then crashed again. Now I recovered past the initial recovery.
To everyone reading this, please don’t give up. I was in a very dark place a few weeks ago, but now I’m doing better.
I will be getting another blood and urine test in a few weeks to see if everything stabilized.
If anyone is wondering, I had a very clean diet for the past 2 months. No processed food, no refined sugar (Except low fat yogurt). I also didn’t exercise at all, because I didn’t want to stress my body.
Also, I realized that my hair loss seemed more like female pattern hairloss than male pattern hairloss. I’m actually upset that my derm didn’t catch that.
I’m suspecting that my severe Vitamin D deficiency and high sugar diet either caused or accelerated my hair loss in the past 3 years. I’m curious if my hair will come back once I fix my vitamin deficiencies and my horrendous diet.